Alert archive / Idaho / Red Flag Warnings in 2016
Red Flag Warning 7, NWS Boise, ID
NWS Boise, ID issued this red flag warning at Aug 9, 2016, 8:19 AM MDT for 4 counties in Idaho. It took effect at Aug 9, 2016, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 9, 2016, 8:19 AM MDT (14:19 UTC)
- In effect from
- Aug 9, 2016, 12:00 PM MDT
- Expired
- Aug 9, 2016, 9:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Boise, ID
Counties Adams County, ID, Idaho County, ID, Valley County, ID, Washington County, ID
The radar
The Boise radar (KCBX), 167 km from the middle of the area, began a volume at 14:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 2.3 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1825 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- -89 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
722
WWUS85 KBOI 091419
RFWBOI
URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
819 AM MDT TUE AUG 9 2016
.UNSTABLE CONDITIONS...AHEAD OF AN APPROACHING UPPER LEVEL
LOW...WILL CAUSE SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE
PAYETTE FOREST TODAY. RAIN SHOWERS WILL LIKELY DEVELOP BEFORE NOON
MDT...BUT THUNDERSTORM ACTIVITY WILL BE LIMITED TO THE AFTERNOON
AND EVENING HOURS.
IDZ401-402-100300-
/O.UPG.KBOI.FW.A.0006.160809T1800Z-160810T0300Z/
/O.NEW.KBOI.FW.W.0007.160809T1800Z-160810T0300Z/
WESTERN PAYETTE NATIONAL FOREST-EASTERN PAYETTE NATIONAL FOREST-
819 AM MDT TUE AUG 9 2016
...RED FLAG WARNING FOR LIGHTNING IN EFFECT ACROSS THE PAYETTE
NATIONAL FOREST FROM NOON TODAY TO 9 PM MDT THIS EVENING...
THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A RED FLAG
WARNING FOR LIGHTNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9
PM MDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN
EFFECT.
* THUNDERSTORMS...SCATTERED IN COVERAGE THIS AFTERNOON AND
EVENING.
* OUTFLOW WINDS...GUSTS TO 45 MPH POSSIBLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY.
&&
$$
L1 follow-up statement
728 WWUS85 KBOI 100240 RFWBOI URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 840 PM MDT TUE AUG 9 2016 IDZ401-402-100345- /O.EXP.KBOI.FW.W.0007.000000T0000Z-160810T0300Z/ WESTERN PAYETTE NATIONAL FOREST-EASTERN PAYETTE NATIONAL FOREST- 840 PM MDT TUE AUG 9 2016 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR LIGHTNING FOR WESTERN PAYETTE NATIONAL FOREST AND EASTERN PAYETTE NATIONAL FOREST...WHICH ARE FIRE WEATHER ZONES 401 AND 402... THE THUNDERSTORM THREAT FOR THE PAYETTE FOREST IS OVER FOR TONIGHT. $$ L
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this red flag warning went out at Aug 9, 3:02 AM MDT, 5 hours 17 minutes earlier.
Area forecast discussion, Aug 9, 3:02 AM MDT, 5 hours 17 minutes before
Area Forecast Discussion
National Weather Service Boise ID
302 AM MDT TUE AUG 9 2016
.SHORT TERM...Today through Wednesday...Upper level low over
southern Washington will bring scattered showers and thunderstorms
to the extreme northern parts of the forecast area today, mainly
north of Baker and McCall. The surface pressure gradient supports
a fairly breezy afternoon, especially in the Snake River plain
near Mountain Home, but not quite as much in the Magic Valley
where the upper-level flow is at right angles to the surface
gradient. Temperatures will be 10 to 15 degrees below normal,
closer to normal for mid-September. The low pulls to the north
and east tonight, taking the shower threat with it, diminishing
the winds, and allowing temperatures to recover slightly on
Wednesday. However, a piece of energy drops down the back side of
the trough on Wednesday and tries to deepen over northern Nevada.
This brings up the possibility of some showers or thunderstorms
forming near the Nevada/Idaho border late Wednesday.
.LONG TERM...Wednesday night through Monday. Wednesday night we
will see some lingering monsoonal moisture in our southeastern CWA
then clearing as an upper level ridge begins to build in from the
west. The past two ECMWF model runs have shown a little bit of
moisture making its way into the West Central mountains Thursday
night in the northwesterly flow aloft. At this time, kept the
forecast as is with other model runs not indicating this trend.
Once Friday hits the ridge builds in and temperatures start to
increase to just above normal once more. By Sunday night the next
upper level trough starts to make its way into the Pacific
Northwest which will help drop temperatures Monday to close to
normal. Models start to show a more zonal pattern after Monday.
&&
.AVIATION...VFR with MVFR in and around wildfires. Mid-upper level
cloud cover Tuesday then gradual clearing Tuesday night into
Wednesday. Isolated thunderstorms/showers north of a KBKE-KMYL line
Tuesday afternoon. Surface winds, west-northwest 10-15 kts through
Tuesday night then variable and light. Winds aloft to 10k feet MSL,
southwest-west 10-25 kts.
&&
.BOI WATCHES/WARNINGS/ADVISORIES...
ID...Fire Weather Watch from noon MDT today through this evening
IDZ401-402.
OR...None.
&&
www.weather.gov/Boise
www.facebook.com/NWSBoise
www.twitter.com/NWSBoise
SHORT TERM...TB
LONG TERM....JC
AVIATION.....JCNearby
Red Flag Warnings in Idaho, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.